Having weird tongue thing now after allergic reaction but doctor says I should be OK?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

HEB
New Member


Date Joined Oct 2015
Total Posts : 1
   Posted 10/21/2015 6:01 PM (GMT -7)   
I have had an allergic reaction this week. Have been to the doctor's and we know what it is (hair dye allergy) and treating it with Benedryl (on and off all week) and now Prednisone (started last night). My hives have lessened but today my breathing has been different. It feels like the back of my tongue is bigger or like I have a ball of mucous in the back or something. It is definitely not like it normally is. It has happened briefly another day and somewhat yesterday but was short lived. It was better this morning but started feeling it again in the afternoon. It's making me feel like I can't get enough air or something. I have gone back to the doctor's today and they determined everything looks fine. My tongue, throat, and lungs look and sound good they said. They told me to keep doing what I've been doing and that the Prednisone would prevent anything from getting worse.
What is this then? It is driving me crazy and I'm worried. I am more irritated because of it and with a young child, I can't be like this. What is this sensation? sad

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4948
   Posted 10/23/2015 1:25 PM (GMT -7)   
I'm certainly not a doctor, and the rest of the forum doesn't give doctor advice either. But it sounds like an allergic reaction, like tongue and throat swelling, to me. It doesn't take much for you to notice it, less than for someone else to see it.

If this gets worse or you get really scared - go to the ER! The weekend's here and the offices of most doctors will be closed, or I'd say go back there.

Did your doctor say anything about taking a different antihistamine? Alavert works differently and my doc says I can take it in addition if I need it.

It's possible you are having a reaction to the Benadryl also. Some people do! Is the one you have liquid or liquigel or a colored tablet? Since you reacted to a dye, you could be reacting to dye or flavoring in medicine. I would try a different antihistamine.

I'd also try shampooing as much dye out of my hair as I could, and making sure to use a shampoo without colors or scents. I'd also avoid any sort of food or beverages with coloring or flavors added.

Can you get a list of ALL the ingredients in the hair dye? You'll want to discuss them with your allergist.

I think you've opened Pandora's box. We'd sure like to hear more from you, how you're doing, what ingredient is the culprit ...

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9657
   Posted 11/5/2015 9:58 PM (GMT -7)   
I agree if this continues go to the ER, its an allergic response and it could be to the steroid or benadrly, I have an allergy to the medrol dose pack and it puts me in the ER...medrol is a steroid, you can react to anything...even steroids..

So get an allergy doctor...

Hope your doing better very soon!
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, February 22, 2018 12:16 AM (GMT -7)
There are a total of 2,931,882 posts in 321,683 threads.
View Active Threads


Who's Online
This forum has 160389 registered members. Please welcome our newest member, Huskybee.
252 Guest(s), 4 Registered Member(s) are currently online.  Details
aphysicalwreck, Lymiemomster, Kakora, Jaybee&GG